Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 30, 2019, 7:19 PM CDT for 5 counties in Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2019, 7:19 PM CDT (00:19 UTC)
- Expired
- Mar 30, 2019, 8:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Clay County, TN, Jackson County, TN, Macon County, TN, Smith County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 76 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 353 m²/s²
- 0-3 km storm-relative helicity
- 509 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
398
WUUS54 KOHX 310019
SVROHX
TNC027-087-111-159-169-310100-
/O.NEW.KOHX.SV.W.0013.190331T0019Z-190331T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
719 PM CDT Sat Mar 30 2019
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northern Smith County in Middle Tennessee...
Northern Jackson County in Middle Tennessee...
Northwestern Clay County in Middle Tennessee...
Macon County in Middle Tennessee...
East central Trousdale County in Middle Tennessee...
* Until 800 PM CDT.
* At 719 PM CDT, severe thunderstorms were located along a line
extending from near Lafayette to near Hartsville, moving east at 55
mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Lafayette, Gainesboro, Red Boiling Springs, Pleasant Shade,
Whitleyville and Dixon Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3655 8557 3636 8556 3634 8613 3656 8614
3662 8569
TIME...MOT...LOC 0019Z 263DEG 47KT 3654 8611 3642 8610 3635 8611
HAIL...<.75IN
WIND...70MPH
$$
Schaper/Herron2 follow-up statements
166
WWUS54 KOHX 310034
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
734 PM CDT Sat Mar 30 2019
TNC169-310043-
/O.CAN.KOHX.SV.W.0013.000000T0000Z-190331T0100Z/
Trousdale TN-
734 PM CDT Sat Mar 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TROUSDALE COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3637 8556 3638 8592 3649 8588 3659 8587
3662 8569 3655 8557
TIME...MOT...LOC 0033Z 263DEG 47KT 3656 8592 3644 8591 3637 8592
$$
TNC027-087-111-159-310100-
/O.CON.KOHX.SV.W.0013.000000T0000Z-190331T0100Z/
Smith TN-Jackson TN-Clay TN-Macon TN-
734 PM CDT Sat Mar 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN SMITH...NORTHERN JACKSON...NORTHWESTERN CLAY AND
SOUTHEASTERN MACON COUNTIES...
At 733 PM CDT, severe thunderstorms were located along a line
extending from near Red Boiling Springs to 9 miles southeast of
Lafayette to 7 miles north of Carthage, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Gainesboro, Red Boiling Springs and Whitleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3637 8556 3638 8592 3649 8588 3659 8587
3662 8569 3655 8557
TIME...MOT...LOC 0033Z 263DEG 47KT 3656 8592 3644 8591 3637 8592
HAIL...<.75IN
WIND...60MPH
$$
Schaper/Herron841
WWUS54 KOHX 310052
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
752 PM CDT Sat Mar 30 2019
TNC027-087-111-159-310102-
/O.EXP.KOHX.SV.W.0013.000000T0000Z-190331T0100Z/
Smith TN-Jackson TN-Clay TN-Macon TN-
752 PM CDT Sat Mar 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SMITH...NORTHERN
JACKSON...NORTHWESTERN CLAY AND SOUTHEASTERN MACON COUNTIES WILL
EXPIRE AT 800 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
LAT...LON 3637 8556 3638 8592 3649 8588 3659 8587
3662 8569 3655 8557
TIME...MOT...LOC 0052Z 263DEG 47KT 3659 8563 3647 8562 3640 8563
$$
Schaper/HerronWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:20 PM CDT, 59 minutes earlier.
Area forecast discussion, Mar 30, 6:20 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Nashville TN 620 PM CDT Sat Mar 30 2019 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... FOR MESOSCALE DISCUSSION... .MESOSCALE DISCUSSION...At 525 PM CST, a cold front was moving through Dover and Erin in northwest Middle Tn. A narrow band of showers and storms ahead of the front was non-severe, but may be producing some 40 mph winds and small hail. Reports have been received of isolated wind damage in West Tn. These reports are likely from non-thunderstorm winds just behind the front. It looks like this pattern could continue with some gusts of 40-45 mph just behind the front as it moves eastward across the I-65 corridor through the next hour or 2. There is still a brief window of opportunity for some marginally severe cells in the next hour or 2, but that window will shut quickly as the sun sets and the line moves east of I-65. .OHX WATCHES/WARNINGS/ADVISORIES... Freeze Watch from Sunday evening through Monday morning for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb- Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson- Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry- Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && .AVIATION... 00Z TAF DISCUSSION. Front moving through is beginning to show signs of intensifying with wind gusts of 45kts measured at CKV briefly as the winds shift to the northwest. The strong storms should continue then decrease in intensity after sunset. BNA and MQY could see similar conditions as CKV, but CSV will likely see lower wind gusts as the line is expected to lose its punch by the time it reaches the plateau. Some light rain showers behind the front will taper after a couple of hours, and then gradually clearing skies with VFR conditions for tomorrow. && .OHX WATCHES/WARNINGS/ADVISORIES... Freeze Watch from Sunday evening through Monday morning for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb- Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson- Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry- Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......13 AVIATION........05
Hazardous weather outlook, Mar 30, 6:04 AM CDT, 13 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 604 AM CDT Sat Mar 30 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-311115- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 604 AM CDT Sat Mar 30 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Strong to possibly severe thunderstorms will roll through the mid state late this afternoon and into the evening hours. Damaging straight line winds will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Freezing temperatures and frost will be possible Sunday night. Another round of frost is possible Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required late this afternoon and evening. 21
In the hours before
Special weather statement, Mar 30, 5:23 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
523 PM CDT Sat Mar 30 2019
TNZ024-025-056>058-060-302315-
Hickman TN-Dickson TN-Lewis TN-Humphreys TN-Maury TN-Perry TN-
523 PM CDT Sat Mar 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEWIS...SOUTHERN
DICKSON...NORTHWESTERN MAURY...PERRY...SOUTHERN HUMPHREYS AND HICKMAN
COUNTIES UNTIL 615 PM CDT...
At 523 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Hurricane Mills to 6 miles
west of Linden. Movement was east at 55 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Dickson, Hohenwald, Centerville, Linden, White Bluff, Burns,
Hurricane Mills, Charlotte, Lobelville, Gordonsburg, Kimmins, Bon
Aqua, Primm Springs, Lyles, I-40 Near The Tennessee River, Bucksnort,
Pinewood, Hampshire, Pleasantville and Williamsport.
This includes the following highways...
Interstate 40 between mile markers 136 and 180.
Interstate 840 between mile markers 1 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3583 8797 3590 8793 3596 8794 3625 8718
3624 8718 3586 8721 3584 8718 3555 8724
3549 8798 3553 8798 3560 8802
TIME...MOT...LOC 2223Z 253DEG 48KT 3591 8787 3558 8795
SchaperSpecial weather statement, Mar 30, 6:02 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
602 PM CDT Sat Mar 30 2019
TNZ006>008-025>028-057-059-302345-
Hickman TN-Robertson TN-Williamson TN-Dickson TN-Davidson TN-
Wilson TN-Cheatham TN-Sumner TN-Montgomery TN-
602 PM CDT Sat Mar 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...DICKSON...EASTERN
MONTGOMERY...WESTERN SUMNER...NORTHWESTERN WILLIAMSON...NORTHWESTERN
WILSON...CHEATHAM...NORTH CENTRAL HICKMAN AND ROBERTSON COUNTIES
UNTIL 645 PM CDT...
At 559 PM CDT, Doppler radar was tracking strong thunderstorms along
a cold front, extending from just east of Clarksville, down to
Centerville. Movement was east at 55 mph.
Pea size hail and wind gusts up to 50 mph will be possible with
these storms and with the passage of the cold front. A few trees may
fall as the storms and cold front move through the area.
Locations impacted include...
Gallatin, Springfield, Dickson, Ashland City, Nashville, Clarksville,
Madison, Hendersonville, Mount Juliet, Goodlettsville, White House,
Millersville, Greenbrier, Forest Hills, Oak Hill, Coopertown, White
Bluff, Belle Meade, Kingston Springs and Lakewood.
LAT...LON 3665 8638 3613 8656 3593 8749 3664 8725
3665 8659 3663 8656 3665 8651
TIME...MOT...LOC 2259Z 250DEG 49KT 3663 8720 3603 8741
13Local storm report, Mar 30, 6:38 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
638 PM CDT SAT MAR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FUNNEL CLOUD 3 N CROSS PLAINS 36.58N 86.68W
03/30/2019 ROBERTSON TN TRAINED SPOTTER
FUNNEL CLOUD AND 70 MPH WIND GUST.
&&
EVENT NUMBER OHX1900235
13Local storm report, Mar 30, 6:42 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
642 PM CDT SAT MAR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND DMG ORLINDA 36.60N 86.67W
03/30/2019 ROBERTSON TN 911 CALL CENTER
DAMAGE TO HOMES AND POWER POLES IN THE 8700 BLOCK OF
HWY 49 NEAR ORLINDA.
&&
EVENT NUMBER OHX1900236
JALThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:10 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 35 min |
| Mar 30, 7:57 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb, Putnam, White | 33 min |
| Mar 31, 2:36 AM CDT | Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.